Kansas, 2015Tornado in Kansas, June 22, 2015
June 22, 2015 · NWS DDC · 1 event in 1 county or zone
A developing weak thunderstorm produced a landspout that was highly visible from many miles around, with numerous pictures taken.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A developing weak thunderstorm produced a landspout that was highly visible from many miles around, with numerous pictures taken.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 22, 5:46 PM CST, 22 minutes earlier.
Area forecast discussion, Jun 22, 5:46 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
646 PM CDT MON JUN 22 2015
...UPDATED AVIATION SECTION...
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 336 PM CDT MON JUN 22 2015
UPPER LEVEL RIDGING OVER EASTERN NEW MEXICO WILL SHIFT INTO
EASTERN OKLAHOMA THROUGH TUESDAY. A COLD FRONT HAD PUSHED INTO
WESTERN KANSAS THIS AFTERNOON NEAR THE SOUTHERN EDGE OF THE
WESTERLIES. THIS FRONT WILL STALL OUT JUST SOUTH OF DODGE CITY
TONIGHT AND THEN MOVE NORTHWARD TO NEAR INTERSTATE 70 BY TUESDAY
AFTERNOON. CHANCES OF THUNDERSTORMS ALONG THIS FRONT LOOK TO BE
VERY SMALL, BUT AN ISOLATED STORM CAN'T BE RULED OUT THIS
AFTERNOON AND EVENING. SURFACE WINDS ARE EXPECTED TO BACK TO MORE
OF A SOUTHERLY DIRECTION ON TUESDAY AS OPPOSED TO SOUTHWESTERLY
DOWNSLOPE THAT WE EXPERIENCED TODAY AHEAD OF THE COLD FRONT; AND
THIS WILL KEEP TEMPERATURES FROM GETTING QUITE AS HOT AS TODAY.
NEVERTHELESS, HIGHS SHOULD STILL REACH INTO THE MID 90S, WITH SOME
UPPER 90S AS WELL. THERE IS A SMALL CHANCE THAT THUNDERSTORMS THAT
DEVELOP WELL INTO COLORADO TUESDAY AFTERNOON COULD VENTURE INTO
WESTERN KANSAS LATER IN THE EVENING.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 241 PM CDT MON JUN 22 2015
THE UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS THROUGHOUT THE
SHORT TERM PERIOD WILL SLOWLY SHIFT NORTHWESTWARD INTO THE WESTERN
UNITED STATES BY FRIDAY. THIS WILL PLACE WESTERN KANSAS UNDER
NORTHWEST FLOW ALOFT. A FEW WEAK SHORTWAVES ARE PROGGED TO MOVE
DOWN THROUGH THIS FLOW DURING THE EXTENDED PERIOD BRINGING LIFT
AND A CHANCE OF THUNDERSTORMS. PARTLY CLOUDY SKIES AND DRY
CONDITIONS ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY MORNING
WITH WINDS GENERALLY BEING FROM THE SOUTH. A COLD FRONT THEN MOVES
THROUGH THE AREA SOMETIME ON THURSDAY WITH THUNDERSTORM CHANCES
INCREASING THURSDAY EVENING INTO THURSDAY NIGHT. ADDITIONAL
CHANCES OF THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO THIS
WEEKEND, MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
OTHERWISE EXPECT PARTLY CLOUDY SKIES. AS FOR TEMPERATURES, HIGHS
WEDNESDAY AND THURSDAY LOOK TO REACH INTO THE MID TO UPPER 90S
WITH LOWS IN THE UPPER 60S TO LOWER 70S. TEMPERATURES CLOSER TO
CLIMATOLOGY ARE ANTICIPATED FRIDAY INTO THIS WEEKEND WITH HIGHS IN
THE MID TO UPPER 80S WITH LOWS IN THE 60S.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 643 PM CDT MON JUN 22 2015
A COLD FRONT MOVED SOUTH LATE IN THE AFTERNOON WHICH STALLED OUT
EARLY THIS EVENING. THE FRONT WILL SLOWLY LIFT BACK NORTH AS A
WARM FRONT, ALTHOUGH GCK AND HYS WILL REMAIN NORTH OF THE FRONT
THROUGH THE EVENING. AN ISOLATED THUNDERSTORM WILL BE POSSIBLE AT
DDC, BUT THE PROBABILITY OF OCCURANCE APPEARED TOO LOW TO INCLUDE
IN THE TAF. SOUTH TO SOUTHWEST WINDS WILL PREVAIL AT GCK AND DDC
TUESDAY AFTERNOON WITH SUSTAINED WINDS OF 15 TO 20 KNOTS, WHILE
SOUTHEAST WINDS WILL BE LESS AT 10 TO 14 KNOTS AT HYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 69 96 72 97 / 10 0 0 10
GCK 69 97 72 98 / 10 0 10 10
EHA 68 96 70 98 / 10 0 10 10
LBL 69 95 71 97 / 10 0 0 10
HYS 69 95 73 100 / 10 10 10 10
P28 72 97 73 97 / 0 0 0 10
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...FINCH
LONG TERM...HOVORKA_42
AVIATION...UMSCHEID
Hazardous weather outlook, Jun 22, 3:23 AM CST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
423 AM CDT MON JUN 22 2015
KSZ030-031-043>046-061>066-074>081-084>090-230930-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
423 AM CDT MON JUN 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON
IN THE VICINITY OF A WEAK COLD FRONT. HOWEVER, THE POTENTIAL FOR
SEVERE WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
&&
FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
32
Tornado, Gray
- When
- June 22, 6:08 PM CST to 6:20 PM CST
- Where
- Gray County, 5.06 mi ESE of Cimarron
- Rating
- EF0
- Path length
- 0.55 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.784, -100.260
A landspout that was highly visible moved south.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, June 22 to 23, 201514 injured · $27 million · EF3 · 23 events
- Tornadoes and Flash Flooding in Iowa, June 22, 2015$453,000 · EF3 · 14 events
- Tornadoes and Damaging Winds in Michigan, June 22 to 23, 20152 injured · $1.4 million · EF2 · 17 events
- Tornado and Flash Flooding in Iowa, June 22 to 24, 20152 injured · $5.1 million · EF1 · 25 events
- Tornado and Damaging Winds in Michigan, June 22, 20155 injured · $3.3 million · EF1 · 6 events
- Hail and Damaging Winds in Iowa, June 22, 2015$965,000 · 1.75 in hail · 36 events
- Tornadoes and Hail in Wisconsin, June 22, 2015$1.1 million · EF0 · 23 events
- Damaging Winds and High Wind in South Dakota, June 22, 2015$1.5 million · 87 kt wind · 15 events
- Lightning Strike in Florida, June 22, 20151 injured · $2.0 million · 1 event
- Hail and Damaging Winds in Iowa, June 22, 2015$1.0 million · 83 kt wind · 9 events
- Tornadoes in Illinois, June 22, 2015EF2 · 3 events
- Wildfire in Alaska, June 22, 2015$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590470.